Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 392, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 5, 2008, 2:15 PM EDT for 4 counties in Georgia. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2008, 2:15 PM EDT (18:15 UTC)
- Expired
- Jul 5, 2008, 3:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Dooly County, GA, Houston County, GA, Macon County, GA, Pulaski County, GA
The radar
The Robins AFB radar (KJGX), 62 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 2:25 PM EDT | HAIL 0.75 | 5 Se Montezuma, GA | |
| Jul 5, 2:30 PM EDT | TSTM WND DMG | 5 Se Montezuma, GA | TWO TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 762 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 051816
SVRFFC
GAC093-153-193-235-051900-
/O.NEW.KFFC.SV.W.0392.080705T1815Z-080705T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EDT SAT JUL 5 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DOOLY COUNTY IN CENTRAL GEORGIA
SOUTHERN HOUSTON COUNTY IN CENTRAL GEORGIA
EXTREME NORTHWESTERN PULASKI COUNTY IN CENTRAL GEORGIA
SOUTHEASTERN MACON COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 300 PM EDT
* AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HENDERSON TO 8 MILES SOUTHWEST OF
HENDERSON TO 15 MILES WEST OF UNADILLA...MOVING EAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BYROMVILLE...ELKO...LILLY...GROVANIA AND PINEHURST.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3238 8357 3217 8366 3204 8388 3221 8407
3227 8397 3237 8385
TIME...MOT...LOC 1815Z 282DEG 9KT 3232 8380 3225 8387
3219 8397
$$1 follow-up statement
000
WWUS52 KFFC 051828
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
228 PM EDT SAT JUL 5 2008
GAC093-153-193-235-051900-
/O.CON.KFFC.SV.W.0392.000000T0000Z-080705T1900Z/
PULASKI GA-MACON GA-HOUSTON GA-DOOLY GA-
228 PM EDT SAT JUL 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR DOOLY...SOUTHERN HOUSTON...SOUTHEASTERN MACON AND EXTREME
NORTHWESTERN PULASKI COUNTIES...
AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HENDERSON TO UNADILLA TO
BYROMVILLE...AND MOVING EAST AT 13 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LILLY...ELKO...GROVANIA AND PINEHURST.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3238 8357 3217 8366 3204 8388 3221 8407
3227 8397 3237 8385
TIME...MOT...LOC 1828Z 278DEG 11KT 3234 8375 3226 8380
3220 8389
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 11:25 AM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 5, 11:25 AM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1125 AM EDT SAT JUL 5 2008 .UPDATE... MORNING SOUNDINGS SHOW DEEP TROPICAL MOISTURE IN PLACE WITH MODERATE INSTABILITIES OF 2000-3000 CAPES AND -5 LIS PROGGED BY EARLY AFTERNOON. SATL WATER VAPOR SHOWS WEAK DISTURBANCES TRACKING THRU THE BASE OF A LONGWAVE TROUGH NEARLY OVERHEAD. LATEST RADAR SHOWS A CLUSTER OF STORMS OVER CENTRAL ALABAMA AND QUICKLY MOVING EASTWARD. ALL ABOVE SUGGEST AN UPDATE TO INCREASE RAIN CHANCES THIS AFTERNOON IS WARRANTED. WILL SHOW 50-60% RAIN CHANCES FOR MOST AREAS...WITH HIGHER POPS GENERALLY ALONG AND SOUTH OF A CARROLLTON TO SPARTA LINE. WILL ALSO TWEAK HIGHS DOWN A DEGREE OR SO OVER THE SOUTH AND SOUTHEAST REACHES OF THE FORECAST AREA WHERE MID 90S ARE CURRENTLY ADVERTISED. THE DEEP MOISTURE AND WARM MID LEVEL AIR WILL ALL SERVE TO HINDER STRONG DOWNBURST WIND AND HAIL THREAT TODAY. HOWEVER... COULD SEE ISOLATED STRONG PULSE STORMS WITH WIND GUST OF 35-40 MPH. /39 ---------------------------PREVIOUS DISCUSSION--------------- .SHORT TERM /TODAY THROUGH MONDAY/... SOME DISCREPANCIES NOTED IN SHORT TERM MODELS HANDLING OF LONG WAVE TROUGH OVER THE EASTERN U.S. NAM DEVELOPS LOW DEEPER AND FURTHER SOUTH THAN GFS/ECMWF. NAM INITIALIZED WEAK IMPULSE ASSOCIATED WITH SHOWERS MOVING ACROSS NORTHERN ALABAMA BETTER THOUGH AND HAVE TAKEN A BLEND OF MODELS LEANING TOWARD NAM IN THE EARLIER PERIODS AND TOWARD GFS SOLUTION BY END OF SHORT TERM AS IT SHUNTS UPPER DYNAMICS NORTHWARD...BUILDING THE UPPER RIDGE WESTWARD ON MONDAY. FOR TODAY...WEAK IMPULSE MOVING ACROSS NORTHERN ALABAMA WILL SHIFT SHOWERS INTO NORTH GEORGIA THROUGH THE MORNING HOURS. GOOD MOISTURE REMAINS OVER THE AREA WITH PWS NEAR 1.85 AND SHOULD SEE ANOTHER ROUND OF AFTERNOON/EVENING THUNDERSTORMS DEVELOP. AN ISOLATED STORM COULD PULSE TO SEVERE CRITERIA...AS CAPES WILL BE IN THE 2000-3000 RANGE WITH LIFTED INDICES OF -4 TO -6 BUT ORGANIZED SEVERE IS NOT EXPECTED THIS AFTERNOON. AS THE LOW ROTATES ACROSS PORTIONS OF THE FORECAST AREA TONIGHT...SHOWERS WILL CONTINUE THROUGH THE OVERNIGHT HOURS WITH ANOTHER ROUND OF AFTERNOON/EVENING CONVECTION...SIMILAR TO THIS AFTERNOON EXPECTED. AS THE UPPER RIDGE BUILDS IN ON MONDAY CONVECTION SHOULD BECOME MORE ISOLATED IN NATURE. TOOK A BLEND OF MAV/MET TEMPERATURES THROUGH THE SHORT TERM BASED UPON LOCAL BIASES. .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE UPPER LEVEL RIDGE CONTINUES TO INFLUENCE THE WEATHER PATTERN ACROSS THE SOUTHEAST THROUGH THE EXTENDED PERIODS. DEEP SOUTHWEST FLOW WILL KEEP ENOUGH GULF MOISTURE ACROSS THE FORECAST AREA THAT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE. GUIDANCE TEMPERATURE CONTINUE TO ADVERTISE NEAR SEASONAL NORMALS THROUGH NEXT WEEK AND SEE NO REASON TO TOO MANY CHANGES TO EXTENDED PERIODS. && .AVIATION... FEW SHOWERS SKIRTING ACROSS PORTIONS OF NORTH GEORGIA THIS MORNING...SHOULD STAY NORTH OF METRO ATL TAF SITES. AT BEST MAY HAVE TO CARRY VCSH AT RYY FOR AN HOUR OR SO THIS MORNING. LOOK FOR SCT TSTORMS TO DEVELOP THIS AFTERNOON (MAINLY AFTER 17Z)...AS HEATING BECOMES A MAJOR PLAYER. OTHERWISE LOOK FOR VARYING AMOUNTS OF MAINLY MID/HIGH CLOUDS ACROSS THE THE COUNTY WARNING AREA THROUGH MID MORNING...THEN SCT TO BKN CU IN THE 5 TO 6 THSD FT RANGE DEVELOPING LATE MORNING AND INTO THE AFTERNOON. VSBYS GENERALLY UNRESTRICTED EXCEPT POSSIBLY LOWERING TO AROUND 5 MILES IN FOG/HAZE AT FAVORED LOCATIONS UNTIL AROUND 13Z....THEN POSSIBLY 1 TO 3 MILES IN TSTORMS THIS AFTERNOON. SOUTHWEST WINDS 8 TO 10 KTS LOOK GOOD FOR MUCH OF THE PERIOD...EXCEPT STRONGER/GUSTY IN AND AROUND TSTORMS. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 88 67 86 68 89 / 40 40 40 30 20 ATLANTA 88 70 85 69 86 / 30 30 30 30 20 BLAIRSVILLE 82 63 83 60 86 / 40 40 30 30 20 CARTERSVILLE 88 65 87 65 88 / 40 30 30 30 20 COLUMBUS 91 71 89 70 92 / 30 30 40 30 20 GAINESVILLE 85 67 85 67 88 / 40 40 40 30 20 MACON 91 71 89 69 91 / 40 40 40 30 30 ROME 89 68 92 67 93 / 40 30 30 20 20 PEACHTREE CITY 89 66 86 66 87 / 30 30 30 30 20 VIDALIA 96 70 89 70 91 / 30 40 50 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 12
Hazardous weather outlook, Jul 5, 5:21 AM EDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 521 AM EDT SAT JUL 5 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 521 AM EDT SAT JUL 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... A COLD FRONT DRIFTING SOUTH FROM THE TENNESSEE VALLEY AND A PASSING UPPER LEVEL DISTURBANCE WILL ENHANCE THUNDERSTORM DEVELOPMENT ACROSS NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS WILL BE CLOUD TO GROUND LIGHTNING. HOWEVER...STRONG WINDS AND LARGE HAIL WILL BE POSSIBLE IN ANY ISOLATED PULSE SEVERE THUNDERSTORM THAT DEVELOPS. THE GREATEST THREAT OF ISOLATED SEVERE STORMS WILL BE NORTH OF A COLUMBUS TO MACON TO AUGUSTA LINE...DURING THE AFTERNOON AND EVENING. .DISCUSSION... AN UPPER LEVEL DISTURBANCE AND A COLD FRONT PUSHING SOUTH FROM THE TENNESSEE VALLEY WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. INSTABILITY WILL BE MODERATE WITH CAPE VALUES FROM 1000 TO 2500...AND LIFTED INDICES IN THE MINUS 2 TO MINUS 5 RANGE. A FEW OF THE THUNDERSTORMS COULD BE SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 5, 1:07 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 107 PM EDT SAT JUL 5 2008 GAZ079-089>091-051730- 107 PM EDT SAT JUL 5 2008 ...SIGNIFICANT WEATHER ALERT FOR STRONG WINDS AND FREQUENT LIGHTNING IN CHATTAHOOCHEE...MARION...MUSCOGEE AND TALBOT COUNTIES UNTIL 130 PM EDT... AT 106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS THAT EXTENDED FROM NEAR BOX SPRINGS TO NEAR MANTA...AND MOVING EAST AT 15 MPH. WIND GUSTS OF 35 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN ARE LIKELY AS THESE STORMS MOVE ACROSS PORTIONS OF CHATTAHOOCHEE... MARION... MUSCOGEE AND TALBOT COUNTIES THROUGH 130 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE JAMESTOWN...BOX SPRINGS...CUSSETA...MANTA...JUNIPER... OAKLAND... BRANTLEY...BERGINSVILLE...JUNCTION CITY...GENEVA AND BUENA VISTA.
Special weather statement, Jul 5, 1:26 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 126 PM EDT SAT JUL 5 2008 GAZ046-057-051800- 126 PM EDT SAT JUL 5 2008 ...SIGNIFICANT WEATHER ALERT FOR STRONG WINDS AND FREQUENT LIGHTNING IN HENRY AND ROCKDALE COUNTIES UNTIL 200 PM EDT... AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS THAT EXTENDED FROM NEAR WHITEHOUSE TO NEAR STOCKBRIDGE...AND MOVING EAST...SOUTHEAST AT 25 MPH. WIND GUSTS OF 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN ARE LIKELY AS THESE STORMS MOVE ACROSS HENRY AND ROCKDALE COUNTIES THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STOCKBRIDGE...WHITEHOUSE...FLIPPEN AND MCDONOUGH.
Special weather statement, Jul 5, 1:34 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 134 PM EDT SAT JUL 5 2008 GAZ048-051800- 134 PM EDT SAT JUL 5 2008 ...SIGNIFICANT WEATHER ALERT FOR STRONG WINDS AND FREQUENT LIGHTNING IN NEWTON COUNTY UNTIL 200 PM EDT... AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 7 MILES SOUTHWEST OF ALMON...AND MOVING EAST...SOUTHEAST AT 25 MPH. WIND GUSTS OF 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN ARE LIKELY AS THIS STORM MOVES ACROSS CENTRAL AND SOUTH NEWTON COUNTY THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE ALMON...PORTERDALE AND COVINGTON.
Special weather statement, Jul 5, 1:57 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 157 PM EDT SAT JUL 5 2008 GAZ080-051830- 157 PM EDT SAT JUL 5 2008 ...SIGNIFICANT WEATHER ALERT FOR STRONG WINDS AND FREQUENT LIGHTNING IN TAYLOR COUNTY UNTIL 230 PM EDT... AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHARING...AND MOVING EAST AT 25 MPH. WIND GUSTS OF 45 MPH...FREQUENT CLOUD TO GROUND LIGHTING AND PEA SIZE HAIL ARE LIKELY AS THIS STORM MOVES ACROSS TAYLOR COUNTY THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE RUPERT...CHARING...BUTLER...POTTERVILLE AND REYNOLDS.
Special weather statement, Jul 5, 2:00 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 200 PM EDT SAT JUL 5 2008 GAZ095-105-107-051830- 200 PM EDT SAT JUL 5 2008 ...SIGNIFICANT WEATHER ALERT FOR STRONG WINDS AND FREQUENT LIGHTNING IN PULASKI...HOUSTON AND DOOLY COUNTIES UNTIL 230 PM EDT... AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ELKO...AND MOVING EAST...SOUTHEAST AT 15 MPH. WIND GUSTS OF 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND PEA SIZE HAIL ARE LIKELY AS THIS STORM MOVES ACROSS PULASKI...HOUSTON AND DOOLY COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE GROVANIA...ELKO...UNADILLA... HAYNEVILLE... BROWNDALE...WALLACE AND HAWKINSVILLE.
Special weather statement, Jul 5, 2:11 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 211 PM EDT SAT JUL 5 2008 GAZ090-091-102-103-051845- 211 PM EDT SAT JUL 5 2008 ...SIGNIFICANT WEATHER ALERT FOR STRONG WINDS AND FREQUENT LIGHTNING IN WEBSTER...STEWART...CHATTAHOOCHEE AND MARION COUNTIES UNTIL 245 PM EDT... AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BERGINSVILLE...AND MOVING EAST AT 22 MPH. WIND GUSTS OF 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND PEA SIZE HAIL ARE LIKELY AS THIS STORM MOVES ACROSS WEBSTER...STEWART... CHATTAHOOCHEE AND MARION COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE RENFROE... MANTA...BROOKLYN... BERGINSVILLE...BUENA VISTA...DRANEVILLE AND DOYLE.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:51 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Morgan, Newton, Rockdale, Walton | 39 min |
| Jul 5, 1:57 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Newton | 29 min |
| Jul 5, 2:37 PM EDT | Severe Thunderstorm Warning | FFC | Macon | 8 min |
| Jul 5, 2:40 PM EDT | Severe Thunderstorm Warning | FFC | Sumter, Webster | 28 min |
| Jul 5, 2:47 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon, Peach, Pulaski | 23 min |
| Jul 5, 2:51 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Pulaski, Wilcox | 28 min |
| Jul 5, 3:27 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe, Upson | 48 min |
| Jul 5, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Taliaferro, Warren, Wilkes | 30 min |
| Jul 5, 3:54 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Jones, Monroe | 51 min |
| Jul 5, 4:02 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Telfair, Wheeler | 26 min |
| Jul 5, 4:06 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Glascock, Hancock, Washington, Wilkinson | 39 min |
| Jul 5, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 38 min |
| Jul 5, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 31 min |
| Jul 5, 5:30 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 29 min |
| Jul 5, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs, Wheeler | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.